I am a 39 yr old female. My symptoms begin in 9/2010 after I was given a dose of Terbutaline to stop labor two days before a scheduled repeat c-section. I reacted to the medication with shaking of limbs. After my c-section I begin to have involuntary head shaking and arm shaking/jerking in my right arm. It was determined I was allergic to some med that was given during the c-section and once it was out of my system all jerking/shaking would cease. I have continued to have these symptoms. They were daily in the beginning and tapered off. I may go three weeks or more without having them and then they are back with a vengeance.
I have had CT’s, MRI’s, and blood work. I have been evaluated by a Neurologist and a movement specialist. They latter has said that the movements are not tremors because they are too rhythmic. His theory is that I am repressing something and it is manifesting itself. I don’t buy into it. My childhood was great. My adulthood is nice. I have a wonderful spouse and children. There is nothing to repress.
Headlights and strobe lights may cause rapid blinking that in turn will trigger the head and arm shaking. Fever, cold chills, reaching, bending, being over tired, headache, PMS; all may or may not trigger episode. Mental stress doesn’t seem to be a factor. On my most stressful days, I may not shake at all. I can be relaxing with my kids and begin to shake. I may shake all day but often it occurs in the evening. It is more physical stresses on my neurological system that seem to trigger the episodes. When the episodes are frequent, I am emotionally prone to cry or feel on edge.
Often my head will feel “off” or lightheaded/foggy leading up to the shaking. It is often hard to put two thoughts together. Recently I have had some memory lapse and a period of not being able to speak. I was saying it in my mind but I wasn’t able to voice them. When I was able to speak it came out with difficulty.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
I am not sure what the workup you have had to date to evaluate the tremors. It would be interesting to know if you had an EEG that recorded one of these events to ensure that they are not seizure activity. Anxiety/depression/etc can present with a multitude of symptoms (some include heart palpitations, muscle tension, fatigue, nausea, chest pain, shortness of breath, headaches, and GI symptoms such as diarrhea to name a few) and some may be tremor-like movement. If the tremors are truly non-neurological (as you mention), you should follow up with a psychiatrist. You may not realize that there is underlying stressor or event. It could be some memorable event or some event you have no recollection of.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.